MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. SPLIT CATH® III; SPLIT CATH® III CATHETER

MEDICAL COMPONENTS, INC. SPLIT CATH® III; SPLIT CATH® III CATHETER
Model Number TRAY 3216-3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
As rn was cleaning pt's catheter before tx, both lumen tips (luers) became detached.Rn placed both tips back into catheter, proceeded with tx as normal.The catheter did stay intact during and after dialysis tx, per patient.
 
Additional Manufacturer Narrative
The split cath catheter was returned for evaluation with the luers in place in the extension tubing.Visual inspection revealed no obvious damage to the device.The device was further evaluated by medcomp engineering.The luers could be manually pulled out of the extension tubing with some force.Both luers were viewed under magnification and no tool marks were noted.A supplier corrective action request was issued to the contract manufacturer for this event.Relative measurements were taken of the returned device and found it to be within specification.A review of the manufacture records revealed the device was manufactured, assembled, and inspected according to specification.The inspection process includes a pull test of the extension-luer joint that would have detected any loose luers, as well as a leak test that would have detected any leaks at the extension-luer joint if they existed at the time of manufacture.Multiple tests were conducted attempting to replicate the complaint condition.Replication of the failure mode was unsuccessful.The device was implanted and in use for more than three months with no reported issues prior to this event.A root cause cannot be determined but is not likely manufacturing related.The instructions for use (ifu) contains the following precautions: *use only luer lock (threaded) connectors with this catheter.*repeated overtightening of bloodlines, syringes, and caps will reduce connector life and could lead to potential connector failure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPLIT CATH® III
Common Device Name
SPLIT CATH® III CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key21729638
Report Number2518902-2025-00016
Device Sequence Number18392739
Product Code MSD
UDI-Device Identifier00884908056303
UDI-Public00884908056303
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberTRAY 3216-3
Device Catalogue NumberTRAY 3216-3
Device Lot NumberMRKC630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale